Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Blacksburg, VA

June 11, 2014Campbell County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 4:37 PM EDT for Campbell County, Halifax County, Pittsylvania County, Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 4:37 PM EDT (20:37 UTC)
Expired
Jun 11, 2014, 5:30 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Campbell County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:00 PM EDTTSTM WND DMG4 Se Mt Airy, VATREE DOWN
Jun 11, 5:08 PM EDTTSTM WND DMGGladys, VATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS51 KRNK 112037
SVRRNK
VAC031-083-143-112130-
/O.NEW.KRNK.SV.W.0055.140611T2037Z-140611T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIDGEWAY...
  MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALTAVISTA...
  HURT...
  BROOKNEAL...
  MT AIRY...
  AND INGRAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3672 7902 3674 7932 3721 7931 3718 7890
TIME...MOT...LOC 2037Z 188DEG 19KT 3681 7917 

HAIL...1.00IN
WIND...60MPH

$$

KK
2 follow-up statements
580 
WWUS51 KRNK 112057
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT WED JUN 11 2014

VAC031-083-143-112130-
/O.CON.KRNK.SV.W.0055.000000T0000Z-140611T2130Z/
PITTSYLVANIA VA-CAMPBELL VA-HALIFAX VA-
457 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR
NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...

AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MT AIRY...
MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
BROOKNEAL...
MT AIRY...
AND GLADYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3679 7900 3680 7932 3721 7931 3718 7890
TIME...MOT...LOC 2057Z 186DEG 23KT 3695 7915 

HAIL...1.00IN
WIND...60MPH

$$

KK
513 
WWUS51 KRNK 112127
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT WED JUN 11 2014

VAC031-083-143-112137-
/O.EXP.KRNK.SV.W.0055.000000T0000Z-140611T2130Z/
PITTSYLVANIA VA-CAMPBELL VA-HALIFAX VA-
527 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES WILL EXPIRE AT 530 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3679 7900 3680 7932 3721 7931 3718 7890
TIME...MOT...LOC 2126Z 188DEG 19KT 3695 7915 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:22 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 11, 4:22 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT WED JUN 11 2014

.SYNOPSIS...
LOW PRESSURE WILL PASS TO THE NORTH OF AREA TONIGHT DRAGGING A
TRAILING WEAK COLD FRONT TOWARD THE REGION BY THURSDAY MORNING.
THIS FRONT SHOULD SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT
REACHING THE PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW
THE FRONT DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 300 PM EDT WEDNESDAY...

PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES
ACROSS THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON
THURSDAY. SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB
TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY
ADVECTION.

MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE
FORECAST AREA FROM THIS AFTERNOON THROUGH EARLY THURSDAY MORNING.
BEST TIMING FOR A BREAK IN THE PRECIPITATION...ROUGHLY LINING UP
WITH THE DRY SLOT IN THE MOISTURE FIELD...WILL BE IN MORNING ON
THURSDAY. WILL HAVE LOWER PROBABILITY OF PRECIPITATION THIS TIME
FRAME BUT OTHERWISE LIKELY OR HIGHER PROBABILITY THIS AFTERNOON
THROUGH TONIGHT THEN WILL RAMP THE PROBABILITY UP AGAIN FOR
THURSDAY AFTERNOON.

ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND
MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY
SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL
EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED
INSTABILITY BY AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 230 PM EDT WEDNESDAY...

LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST
THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS
PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN
ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE
RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER
EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP
REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO
BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST
THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN
SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS.

NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL
UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL
FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT
DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE
HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE
SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH
LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY
SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH
SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT
BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE
NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1215 PM EDT WEDNESDAY...

WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE
WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE
NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE
FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE
A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY
CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE
MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES
ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE.
THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION
BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE
TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW.
MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H
VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH
MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS
ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE
EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H
VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY-
MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME
AND THE FLOW TURNS MORE DOWNSLOPISH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 400 PM EDT WEDNESDAY...

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS AND PRODUCING WIND GUSTS OF 25 TO 40 KNOTS.

SCATTERED MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE SHOWERS
AND THUNDERSTORMS. MVFR TO IFR FOG WILL ALSO DEVELOP OVERNIGHT.
HAVE ADDED LIFR FOG IN FOR KLWB AFTER MIDNIGHT.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS.  INTO
THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE
ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER
PERIODS OF VFR CONDITIONS FOR THE WEEKEND.

&&

.EQUIPMENT...
AS OF 400 PM EDT WEDNESDAY...

AWOS EQUIPMENT FOR BLACKSBURG VA...KBCB...HAS BEEN UPGRADED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...AMS
SHORT TERM...JH
LONG TERM...JH
AVIATION...AMS
EQUIPMENT...AMS
Hazardous weather outlook, Jun 11, 3:29 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED JUN 11 2014

VAZ007-009-WVZ042>045-120400-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE
SO EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ004>006-VAZ010>020-022>024-032>035-043>047-058-059-120400-
STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

NCZ001>003-018>020-120400-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-
329 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 3:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 NNE EVINGTON          37.28N 79.26W
06/11/2014  E1.00 INCH       CAMPBELL           VA   PUBLIC

            CONNER RD

&&

FISHER
Local storm report, Jun 11, 3:21 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 N EVINGTON            37.31N 79.28W
06/11/2014                   CAMPBELL           VA   BROADCAST MEDIA

            TREES DOWN IN NEW LONDON

&&

FISHER
Special weather statement, Jun 11, 4:02 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT WED JUN 11 2014

NCZ006-VAZ044-058-112100-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
402 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HAMER...MOVING TO THE NORTHEAST AT 25
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  SOUTH BOSTON...
  TURBEVILLE...
  YANCEYVILLE...
  AND INGRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3654 7895 3654 7913 3642 7914 3635 7925
      3646 7943 3689 7910 3672 7867
TIME...MOT...LOC 2001Z 217DEG 20KT 3647 7929

KK
Special weather statement, Jun 11, 4:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT WED JUN 11 2014

NCZ001-002-018-019-112100-
WATAUGA NC-ASHE NC-ALLEGHANY NC-WILKES NC-
406 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 500 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS PASSING ALONG THE BLUE RIDGE IN
  NORTHERN NORTH CAROLINA. THESE STORMS WERE MOVING TO THE NORTHEAST
  AT 40 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
  ADDITION...THESE STORMS WERE MOVING REPEATEDLY OVER THE SAME
  LOCATIONS AND WERE PRODUCING VERY HEAVY RAIN. WATER WILL LIKELY
  POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
  STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  MC GRADY...
  WILBAR...
  LAUREL SPRINGS...
  AND SPARTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ANY OF THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3604 8139 3607 8141 3607 8144 3609 8145
      3609 8147 3610 8150 3610 8152 3612 8154
      3612 8162 3658 8138 3657 8104 3603 8136
TIME...MOT...LOC 2001Z 205DEG 35KT 3630 8138

16
Local storm report, Jun 11, 4:08 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     5 SSW LYNCHBURG CITY    37.35N 79.17W
06/11/2014                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            CRANE TOPPLED OVER AT LIBERTY UNIVERSITY. TIME ESTIMATED
            BY RADAR.

&&

FISHER
Local storm report, Jun 11, 4:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             FAIRFIELD               37.88N 79.30W
06/11/2014  E1.75 INCH       ROCKBRIDGE         VA   TRAINED SPOTTER

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM EDTSpecial Weather StatementRNKBland, Tazewell54 min
Jun 10, 8:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 10, 9:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRNKBath54 min
Jun 11, 12:10 AM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem65 min
Jun 11, 12:13 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge, City of Lexington47 min
Jun 11, 12:19 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke56 min
Jun 11, 12:29 AM EDTSpecial Weather StatementRNKCity of Martinsville61 min
Jun 11, 12:57 AM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington63 min
Jun 11, 1:05 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista55 min
Jun 11, 1:36 AM EDTSevere Thunderstorm WarningRNKAmherst40 min
Jun 11, 1:50 AM EDTSpecial Weather StatementRNKAppomattox, Campbell25 min
Jun 11, 2:14 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham91 min
Jun 11, 2:24 AM EDTSpecial Weather StatementRNKCharlotte36 min
Jun 11, 1:24 PM EDTSpecial Weather StatementRNKTazewell66 min
Jun 11, 1:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 11, 2:46 PM EDTSpecial Weather StatementRNKBuchanan44 min
Jun 11, 2:49 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg56 min
Jun 11, 2:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg65 min
Jun 11, 3:22 PM EDTTornado WarningRNKBuckingham23 min
Jun 11, 3:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg64 min
Jun 11, 4:02 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista33 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham65 min
Jun 11, 5:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg59 min
Jun 11, 5:42 PM EDTSpecial Weather StatementRNKCity of Galax48 min
Jun 11, 5:46 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington59 min
Jun 11, 6:49 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville56 min
Jun 11, 6:59 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville, City of Martinsville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.